Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 503, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 29, 2001, 5:50 PM CDT for Leflore County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2001, 5:50 PM CDT (22:50 UTC)
- Expired
- Jun 29, 2001, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Leflore County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 292250 SVRJAN MSC083-292315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 550 PM CDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 615 PM CDT * AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF SIDON...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR SIDON...ITTA BENA AT 615 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:30 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 29, 2:30 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT FRI JUN 29 2001 THE 500 MB LOW THAT HAS AFFECTED THE REGION THE PAST WEEK IS STILL IN EXISTENCE. MODEL GUIDANCE FOR BOTH THE AVN AND ETA IS CONSISTENT IN TRACKING THE LOW INTO CENTRAL ARKANSAS ON SATURDAY AND THEN QUICKLY INTO SOUTH TEXAS BY SUNDAY. THE POSITION OF THE 500 MB LOW ON SATURDAY SHOULD HELP TO BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA, ESPECIALLY WESTERN SECTIONS. THEN, GENERALLY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ON SUNDAY. THE WEATHER SHOULD BE MOST ACTIVE DURING THE AFTERNOON AND EARLY EVENING HOURS, BUT IN THIS WEATHER REGIME, STORMS COULD OCCUR AT ANY TIME. WILL STAY CLOSEST TO AVN MODEL GUIDANCE FOR POPS. BELIEVE NGM POPS ARE FAR TOO LOW THROUGH THE PERIOD. CHANCE OF SEVERE THUNDERSTORMS WILL BE MINIMAL, BUT AN ISOLATED SEVERE STORM WILL BE POSSIBLE, MAINLY DURING THE AFTERNOON HOURS. EXPECT TEMPERATURES TO CONTINUE TO BE SLIGHTLY BELOW NORMAL THROUGH SUNDAY, BUT BELIEVE AVN GUIDANCE IS TOO COOL WITH TEMPERATURES. WILL STAY CLOSEST TO THE NGM MOS MODEL GUIDANCE FOR TEMPERATURES. 24 HOUR QPF DISCUSSION: COUNTIES AND PARISHES ALONG AND WEST OF THE MISSISSIPPI RIVER SHOULD HAVE THE GREATEST COVERAGE OF THUNDERSTORMS THROUGH SATURDAY AFTERNOON. EXPECT UP TO ONE TENTH OF AN INCH AREAL COVERAGE FOR THIS EVENING, GENERALLY WEST OF A GREENVILLE TO VICKSBURG TO NATCHEZ LINE. FOR SATURDAY AFTERNOON, AGREE WITH HPC QPF GUIDANCE THAT THIS SAME AREA (MAINLY WEST OF THE MISSISSIPPI RIVER) SHOULD AGAIN BE THE MOST ACTIVE WITH UP TO TWO TENTHS OF AN INCH OF AREAL COVERAGE. THE AREAL RAINFALL COVERAGE SHOULD BE LESS FARTHER EAST. .EXTENDED... THE UPPER LEVEL LOW THAT HAS AFFECTED THE REGION THE PAST WEEK WILL FINALLY BE OUT OF THE PICTURE AS IT MOVES INTO MEXICO AND DISSIPATES. THE UPPER LEVEL PATTERN OVER THE LOWER MISSISSIPPI VALLEY WILL BE VERY WEAK THROUGH THE EXTENDED PERIOD. A WEAK COLD FRONT MAY JUST MAKE IT INTO NORTHERN MISSISSIPPI BY THURSDAY. HOWEVER, THE FRONT IS NOT LIKELY TO HAVE MUCH AFFECT ON THE FORECAST AREA. TEMPERATURES WILL BE SEASONAL, WITH CONTINUED CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .PRELIM NUMBERS... JAN 68/89/70/89 2534 MEI 66/89/68/90 2424 .JAN... MS...NONE. LA...NONE. AR...NONE. 15
In the hours before
Special weather statement, Jun 29, 2:31 PM CDT, 3 hours 19 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT FRI JUN 29 2001 ...THUNDERSTORMS... WIDELY SCATTERED THUNDERSTORMS WILL OCCUR OVER PARTS OF NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI DURING THE AFTERNOON AND EARLY EVENING. ISOLATED THUNDERSTORMS OVER NORTHEAST LOUISIANA AND WEST AND NORTH MISSISSIPPI WILL HAVE THE POTENTIAL FOR SEVERE WEATHER. THE LEADING EDGE OF AN AREA OF SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS NORTHEAST LOUISIANA AND WEST SECTIONS OF MISSISSIPPI THIS AFTERNOON. THUNDERSTORMS WILL GENERALLY WEAKEN AS THEY MOVE INTO CENTRAL AND SOUTHEAST MISSISSIPPI. THE AIR MASS REMAINS UNSTABLE ENOUGH OVER NORTHERN SECTIONS OF MISSISSIPPI TO SUPPORT ISOLATED SEVERE WEATHER DEVELOPMENT IN STORMS THAT DEVELOP BEFORE EVENING COOLING HAMPERS CONVECTION. THE PRIMARY SEVERE WEATHER THREAT FROM THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE ISOLATED CASES OF DAMAGING WIND TO 60 MPH AND HAIL TO THE SIZE OF DIMES. THE SEVERE THREAT WILL DIMINISH QUICKLY AFTER SUNSET. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.